MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fistula (1862)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: manufacture report number # 2029046-2022-00613 for product code unk_smart touch bidirectional sf (thermocool® smart touch® sf bi-directional navigation catheter) importer report number # 2029046-2022-50005 product code m490007 (smartablate¿ system rf generator (us)).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient suffered an esophageal fistula requiring surgical intervention.The patient went to the hospital on (b)(6) 2022 due to a complication with from the atrial fibrillation (afib) ablation procedure completed on (b)(6) 2022.The patient returned with an esophageal fistula for a treatment.The esophageal injury was confirmed on (b)(6)2022.The physician¿s opinion on the cause of this adverse event is that it was procedure related.Emergency cardiothoracic surgery was required.The patient outcome of the adverse event is unknown, however, the patient required extended hospitalization because of the adverse event and was still hospitalized in an unknown condition.A smartablate¿ system rf generator (us) was used in the atrial fibrillation (afib) ablation procedure.It was used in power control mode at 50w with the correct catheter setting selected.The smartablate pump was switching from low to high flow during ablation no error messages observed on biosense webster equipment during the procedure.An esophageal temperature probe was monitored by anesthesia.Force visualization features used were dashboard, vector, visitag with tag index.

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key13873885
Report Number2029046-2022-50005
Device Sequence Number20149587
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2022
Report Date (Section F) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/25/2022
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer03/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; ESOPHAGEAL TEMPERATURE PROBE; SMARTABLATE PUMP KIT-US; UNK_SMART TOUCH BIDIRECTIONAL SF
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown